MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® CARDIOFORM ASD OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER

W. L. GORE & ASSOCIATES, INC. GORE® CARDIOFORM ASD OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER
Catalog Number ASD37A
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/11/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a physician attempted to implant a 32 mm gore® cardioform asd occluder to treat an atrial septal defect (asd).The device was determined to be too small for the defect and was removed.The physician then attempted to implant a 37 mm gore® cardioform asd occluder.During this attempt, a residual shunt was observed.As the physician attempted to unlock the device, the device pulled through the septum.It was also noted that the delivery catheter became kinked during the unlocking attempt.A gore® dryseal flex introducer sheath was then inserted to assist with capturing the 37 mm device.While attempting retrieval, the biotome handle broke when the occluder device was halfway into a 14 fr gore® dryseal flex introducer sheath with the biotome still attached.The physician released the occluder device, exchanged the cardioform delivery system, placed another gore® dryseal flex introducer sheath, and attempted retrieval using an ono system.When this was unsuccessful, the occluder device was ultimately removed using larger forceps (alligator clip).An angiogram revealed bleeding and damage to the inferior vena cava (ivc).A gore® tag® conformable thoracic stent graft was used to stabilize the situation.All equipment was removed, and the patient was reported to be doing well following the procedure.
 
Additional Manufacturer Narrative
W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Additional Manufacturer Narrative
H10/11: received related fda report number (b)(4).

Brand Name
GORE® CARDIOFORM ASD OCCLUDER
Common Device Name
TRANSCATHETER SEPTAL OCCLUDER
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
KENDRICK PEAK MPD B/P
4250 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
alexandrea holtsoi
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key24462170
Report Number2017233-2026-07204
Device Sequence Number10052579
Product Code MLV
UDI-Device Identifier00733132636501
UDI-Public(01)00733132636501(17)280722
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P050006
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/15/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberASD37A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/12/2026
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/26/2026
Supplement Report FDA Received Date04/15/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/24/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age79 YR
Patient SexMale
Patient Weight79 KG